MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56223
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular aneurysm repair involving a patient of unknown age and gender, a flexor high-flex ansel guiding sheath separated at the hub during removal of the device through another manufacturer's 12 french sheath.Access was obtained in the axillary artery and the anatomy was reported to be tortuous.The sheath was in place for five to ten minutes.It is unknown if resistance was encountered during the procedure.The dilator was reinserted prior to removal and the hub separated with the dilator and another manufacturer's wire guide in place.Blood loss was reported as minimal and no intervention was needed.The device, including the dilator, was removed by hand and the patient's outcome was reported as "good".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures and a visual inspection of the returned device were conducted during the investigation.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.The visual inspection of the returned device confirmed separation of the hub from the device.No shaft material separation was noted.The flare of the sheath was intact, with slight damage noted.No damage was observed to the connector cap.The flare and connector cap measured within specification.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed a single nonconforming event which could contribute to this failure mode.The non-conforming unit was identified and scrapped prior to packaging.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturing instructions, specifications, drawings and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use, which warn, ¿if resistance in encountered during advancement of the flexor sheath, asses cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of material or hub separation upon withdrawal.¿ based on the information provided and the examination of the returned product, investigation has concluded that the device failure can be attributed to the patient¿s reportedly tortuous anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8816521
Report Number1820334-2019-01763
Device Sequence Number321000
Product Code DYB
UDI-Device Identifier00827002562233
UDI-Public(01)00827002562233(17)220523(10)9761538
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberG56223
Device Catalogue NumberKCFW-8.0-35-70-RB-HFANL0-HC
Device Lot Number9761538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer11/04/2019
04/09/2020
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date11/05/2019
04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12 FR GORE DRYSEAL SHEATH, BOSTON V18 WIRE; 12 FR GORE DRYSEAL SHEATH, BOSTON V18 WIRE